Skip to content

Drug interactions

Darunavir + Linagliptin-metformin

Severity: Moderate

Darunavir and Linagliptin-metformin: moderate interaction.

Last updated

For healthcare professionals — reference only. This page is a brief summary, not medical advice and not a substitute for official labeling or clinical judgement. Always verify before prescribing or dispensing.

Summary

Darunavir, usually boosted with ritonavir or cobicistat, inhibits CYP3A4 and P-gp and may raise linagliptin levels, though this is rarely clinically important. Protease inhibitors can also cause insulin resistance and hyperglycemia, which may reduce the effectiveness of antidiabetic therapy.

What this interaction means in plain words

Darunavir and Linagliptin-metformin can affect each other. The combination is often manageable, but it may need a change of dose, a change of timing, or extra checks while both are taken.

Darunavir belongs to Anti Virals; Linagliptin-metformin belongs to Endocrine.

Evidence level: Moderate

Why it happens

CYP3A4 and P-gp inhibition raises linagliptin exposure, while protease inhibitor-related insulin resistance opposes glucose-lowering drugs.

What to do

Monitor blood glucose and HbA1c after starting darunavir and titrate antidiabetic therapy accordingly; no empiric linagliptin dose change is needed.

What to ask your pharmacist

  • Should I take them at different times of day?
  • Does the dose of either medicine need to change?
  • Is there anything I should avoid, such as alcohol or certain foods, while on both?

Bring a full list of your medicines, including over-the-counter products, supplements and herbal remedies, to every pharmacy visit.

Pro+ members

Unlock the full page

Create an account and start a Pro+ trial to unlock the full management advice for Darunavir and Linagliptin-metformin, the additional notes, the evidence detail and the whole-prescription interaction checker.

  • Full clinical management advice
  • Additional notes
  • Evidence detail
  • Interaction checker for a whole prescription

Try Pro+ free for 7 days on the web. No card needed.

Frequently asked questions

Can I take Darunavir with Linagliptin-metformin?

MediHelp rates the interaction as moderate. Darunavir and Linagliptin-metformin can affect each other. The combination is often manageable, but it may need a change of dose, a change of timing, or extra checks while both are taken. Darunavir, usually boosted with ritonavir or cobicistat, inhibits CYP3A4 and P-gp and may raise linagliptin levels, though this is rarely clinically important. Protease inhibitors can also cause insulin resistance and hyperglycemia, which may reduce the effectiveness of antidiabetic therapy.

How serious is the interaction between Darunavir and Linagliptin-metformin?

MediHelp rates it moderate, on a four-level scale (minor, moderate, major, contraindicated) based on published labels and references. What to do, in brief: Monitor blood glucose and HbA1c after starting darunavir and titrate antidiabetic therapy accordingly; no empiric linagliptin dose change is needed.

What other medicines interact with Linagliptin-metformin?

MediHelp also lists interactions of Linagliptin-metformin with, for example, Apalutamide, Carbamazepine, Contrast media. The full list is on the Linagliptin-metformin page.

Full monographs, dosing and an interaction checker in the MediHelp app

Open the complete reference, check multi-drug interactions and use dosing tools in the MediHelp app.

Browse A–Z · Drug interactions

Get the app Sign in